10 doctors weighed in:

I quit taking 1/3 of daily Ultram meds & started getting black tar like stool along w abdominal pain. Are the 2 events related or maybe a coincidence?

10 doctors weighed in
Dr. Kenneth Choquette
Pain Management
3 doctors agree

In brief: See doctor soon

Black tar like stools are indicative of bleeding in the upper gastrointestinal tract, usually.
Decreasing or even stopping a medication like ultram should not cause or worsen such a medical problem. You must go to your family doc or GI doc soon to have this checked out.

In brief: See doctor soon

Black tar like stools are indicative of bleeding in the upper gastrointestinal tract, usually.
Decreasing or even stopping a medication like ultram should not cause or worsen such a medical problem. You must go to your family doc or GI doc soon to have this checked out.
Dr. Kenneth Choquette
Dr. Kenneth Choquette
Thank
2 doctors agree

In brief: Constipation

Ultram and its class may cause constipation which can possibly lead to black tar like stools (blood in stool) with abdominal pain.
A colonoscopy and upper endoscopy would be wise. Switching to a different type of medication for pain control may help.

In brief: Constipation

Ultram and its class may cause constipation which can possibly lead to black tar like stools (blood in stool) with abdominal pain.
A colonoscopy and upper endoscopy would be wise. Switching to a different type of medication for pain control may help.
Dr. Armen Kassabian
Dr. Armen Kassabian
Thank
Dr. Steven Hill
Family Medicine
2 doctors agree

In brief: Coincidence

Probably a coincidence but you should see your doctor be checked to make sure you don't have bleeiding of your gastrointestinal tract.

In brief: Coincidence

Probably a coincidence but you should see your doctor be checked to make sure you don't have bleeiding of your gastrointestinal tract.
Dr. Steven Hill
Dr. Steven Hill
Thank
Get help from a real doctor now
Dr. Crystal Twynham
Board Certified, Surgery
29 years in practice
938K people helped
Continue
108,000 doctors available
Read more answers from doctors